Non-transitive Smooth Preferences

Nabil Al-Najjar*

*Corresponding author for this work

Research output: Contribution to journalArticle

9 Scopus citations

Abstract

A new class of smooth preference relations that contains G. Debreu′s Smooth Preferences (Econometrica40, 1972, 603-615) as a closed and nowhere dense subset is defined. Every preference in this class, which we call Non-transitive Smooth Preferences (P1), generates a smooth demand function that satisfies the Weak Axiom and a number of other properties. We characterize the set of demand functions generated by P1 and prove that it is an open subset of the space of smooth demand functions. Journal of Economic Literature Classification Numbers: C60, D11.

Original languageEnglish (US)
Pages (from-to)14-41
Number of pages28
JournalJournal of Economic Theory
Volume60
Issue number1
DOIs
StatePublished - Jun 1993

ASJC Scopus subject areas

  • Economics and Econometrics

Fingerprint Dive into the research topics of 'Non-transitive Smooth Preferences'. Together they form a unique fingerprint.

  • Cite this